Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 375, NWS North Platte, NE

August 3, 2005Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 3, 2005, 7:36 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 3, 2005, 7:36 PM CDT (00:36 UTC)
Expired
Aug 3, 2005, 8:30 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 159 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 3, 7:39 PM CDTHAIL 1.75Ericson, NEQUARTER TO GOLF BALL SIZE HAIL REPORTED BY DEPUTY IN CITY OF ERICSON
Aug 3, 8:00 PM CDTHAIL 0.8818 E Burwell, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 7:15 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 568 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2005-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
568 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
3221 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040036
SVRLBF
NEC071-183-040130-
/O.NEW.KLBF.SV.W.0375.050804T0036Z-050804T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
736 PM CDT WED AUG 3 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHEELER COUNTY IN NORTH CENTRAL NEBRASKA
  SOUTHERN GARFIELD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 830 PM CDT

* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ERICSON TO 10 MILES SOUTHEAST  
  OF BURWELL...MOVING NORTH AT 10 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ERICSON BY 745 PM CDT
  BARTLETT AND BURWELL BY 815 PM CDT

LAT...LON 4177 9833 4176 9917 4191 9913 4206 9833

$$

JMC
1 follow-up statement
000 
WWUS53 KLBF 040105
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT WED AUG 3 2005

NEC071-183-040130-
/O.CON.KLBF.SV.W.0375.000000T0000Z-050804T0130Z/
WHEELER NE-GARFIELD NE-
804 PM CDT WED AUG 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM CDT FOR
SOUTHERN GARFIELD AND WHEELER COUNTIES...

AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BARTLETT TO
BURWELL...OR ALONG A LINE EXTENDING FROM 25 MILES WEST OF ELGIN TO 
BURWELL...MOVING NORTHEAST AT 10 MPH. GOLF BALL SIZE HAIL HAS BEEN 
REPORTED WITH THIS STORM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BURWELL BY 810 PM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
THURSDAY MORNING FOR WESTERN NEBRASKA.

LAT...LON 4177 9833 4176 9917 4191 9913 4206 9833

$$

JMC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:02 PM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Aug 3, 3:02 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 PM CDT WED AUG 3 2005

...TIMING OF COLD FRONT AND ASSOCIATED PRECIPITATION WILL BE
MAIN CONCERN...

.DISCUSSION...
PRE-FRONTAL SFC TROF EXTENDS FROM KYKN TO NEAR KONL TO KLBF.  THE
MAIN FRONT STILL IS BACK ACROSS NORTHWEST NEBRASKA.  THE FRONT
WILL SLIDE ACROSS MUCH OF WESTERN NEBRASKA BY MIDNIGHT.  IT
WILL DRAG SHOWERS AND THUNDERSTORMS ACROSS THE AREA.  WITH
DEWPOINTS AROUND 60 IN MOST LOCATIONS WILL HAVE A HARD TIME
MOISTENING UP THE LOWER LAYERS OF THE ATMOSPHERE TO GET SIGNIFICANT
RAIN.  THE ONE EXCEPTION IS THE NORTHEAST PART OF THE CWA WHERE
DEWPOINTS ARE AROUND 70.  THIS IS ALSO THE LOCATION WHERE LAPS SFC
CAPES EXCEED 3000 J/KG.  THEREFORE HAVE INTRODUCED 60 PERCENT POPS
FOR THIS EVENING IN THAT AREA AND 50 PERCENT POPS ACROSS THE
REMAINDER OF THE AREA. ALTHOUGH THE FRONT DROPS INTO SOUTHERN KS
THURSDAY...RESIDUAL MOISTURE AND NORTHEAST UPSLOPE FLOW WILL
PRODUCE ENOUGH INSTABILITY TO WARRANT A SMALL AREA OF 20 POPS IN THE
FAR SOUTHWEST.  EXPECT TEMPERATURES TOMORROW TO ONLY CLIMB INTO THE
70S TO AROUND 80.

THE COOL DOWN IS SHORT LIVED AS UPPER RIDGE REDEVELOPS BRINGING
WARM AIR BACK INTO THE AREA BY SAT AND SUN. RIDGE REMAINS STRONG
THROUGH NEXT WED WHEN A TROF SWINGS INTO THE WESTERN CONUS WITH
SOUTHWEST MONSOON FLOW INTO THE AREA. BY THE TIME THE GULF OPENS
UP...THE FRONT GENERALLY MOVES EAST OF THE CWA SO THE CHANCES OF
ANY SIGNIFICANT SHOWERS IS MINIMAL.  THEREFORE WILL KEEP THE
EXTENDED DRY FOR NOW.

&&

LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

DDB
Hazardous weather outlook, Aug 3, 3:53 PM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
353 PM CDT WED AUG 3 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-041045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
353 PM CDT WED AUG 3 2005 /253 PM MDT WED AUG 3 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEBRASKA...SOUTHWEST NEBRASKA...WEST CENTRAL NEBRASKA...THE
EASTERN PANHANDLE OF NEBRASKA AND CENTRAL NEBRASKA.

.DAY ONE...TONIGHT

A COLD FRONT APPROACHING THE NEBRASKA AND SOUTH DAKOTA BORDER WILL
CONTINUE TO SINK SOUTH OVERNIGHT. THUNDERSTORM DEVELOPMENT IS
POSSIBLE LATE THIS AFTERNOON AND EVENING AHEAD OF THIS
FRONT...ESPECIALLY NORTH OF INTERSTATE 80 AND EAST OF HIGHWAY 83.
ANY STORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
LARGE HAIL AND DAMAGING WINDS. BEHIND THE FRONT OVERNIGHT...A
FAIRLY STRONG JET STREAM WILL AID IN THUNDERSTORM DEVELOPMENT
THROUGHOUT THE FORECAST AREA...WHICH MAY RESULT IN A LINE OR
COMPLEX OF STRONG THUNDERSTORMS. SOME OF THESE STORMS WOULD ALSO
HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS MAY LINGER SOUTH OF INTERSTATE 80 IN THE MORNING.
BEYOND THURSDAY MORNING...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN NORTH PLATTE.

JMC

In the hours before

Local storm report, Aug 3, 5:42 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
542 PM CDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             6 SW STAPLETON          41.42N 100.59W
08/03/2005  0.88 INCH        LOGAN              NE   PUBLIC

&&

JSWEET
Local storm report, Aug 3, 6:12 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             13 ESE TRYON            41.49N 100.71W
08/03/2005  1.00 INCH        MCPHERSON          NE   PUBLIC

&&

JSWEET
Local storm report, Aug 3, 6:42 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             9 NE ANSELMO            41.71N 99.74W
08/03/2005  0.88 INCH        CUSTER             NE   PUBLIC

&&

JSWEET
Local storm report, Aug 3, 6:59 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             26 NNW BROKEN BOW       41.75N 99.83W
08/03/2005  0.75 INCH        BLAINE             NE   PUBLIC

&&

JSWEET
Local storm report, Aug 3, 7:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT WED AUG 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             18 N LISCO              41.76N 102.62W
08/03/2005  1.00 INCH        GARDEN             NE   PUBLIC

&&

JSWEET
Special weather statement, Aug 3, 7:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT WED AUG 3 2005

NEZ008>010-022>029-035>038-056>059-069>071-040700-
ARTHUR NE-BLAINE NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-FRONTIER NE-
GARDEN NE-GARFIELD NE-GRANT NE-HAYES NE-HOLT NE-HOOKER NE-KEITH NE-
LINCOLN NE-LOGAN NE-LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-
THOMAS NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GRANT...HAYES CENTER...IMPERIAL...MULLEN...NORTH PLATTE...ONEILL...
OGALLALA...OSHKOSH...STAPLETON...TAYLOR...THEDFORD AND TRYON
715 PM CDT WED AUG 3 2005

...SEVERE THUNDERSTORM WATCH NUMBER 700 VALID UNTIL 2 AM CDT (1
AM MDT) FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA...HAS ISSUED A
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 2 AM CDT (1 AM MDT).
THE COUNTIES INCLUDED IN THE WATCH ARE...GARDEN...DEUEL...GRANT...
ARTHUR...KEITH...PERKINS...CHASE...HAYES...FRONTIER...LINCOLN...
MCPHERSON...LOGAN...HOOKER...THOMAS...CUSTER...BLAINE...LOUP...
BROWN...ROCK...HOLT...GARFIELD AND WHEELER.

PERSONS IN THE WATCH AREA SHOULD CONTINUE TO MONITOR NOAA WEATHER
RADIO OR OTHER MEDIA OUTLETS FOR THE LATEST FORECASTS...WARNINGS...
AND STATEMENTS.

MASEK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 7:21 PM CDTSevere Thunderstorm WarningLBFFrontier39 min
Aug 3, 7:31 PM CDTSevere Thunderstorm WarningLBFHayes44 min
Aug 3, 7:43 PM CDTSevere Thunderstorm WarningLBFArthur, Garden, Grant62 min
Aug 3, 8:15 PM CDTSevere Thunderstorm WarningLBFLincoln45 min
Aug 3, 8:30 PM CDTSevere Thunderstorm WarningLBFGarfield, Holt, Wheeler60 min
Aug 3, 8:41 PM CDTSevere Thunderstorm WarningLBFLincoln64 min
Aug 3, 8:42 PM CDTSevere Thunderstorm WarningLBFCuster63 min
Aug 3, 8:44 PM CDTSevere Thunderstorm WarningLBFArthur, McPherson61 min
Aug 3, 8:57 PM CDTSevere Thunderstorm WarningLBFLincoln48 min
Aug 3, 9:20 PM CDTSevere Thunderstorm WarningLBFCuster25 min
Aug 3, 9:43 PM CDTSevere Thunderstorm WarningLBFMcPherson32 min
Aug 3, 10:09 PM CDTSevere Thunderstorm WarningLBFLogan34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.